Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2001, 7:38 PM CDT for Lee County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 26, 2001, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:40 PM CDT | Hail 0.75 | Saltillo, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 270038 SVRMEM MSC081-270115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 738 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 815 PM CDT. * AT 734 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SALTILLO...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE... GUNTOWN... PRATTS FRIENDSHIP...BALDWYN... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3435 8878 3422 8862 3449 8848 3454 8870
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:42 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 2:42 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT TUE JUN 26 2001 LATEST LOOK AT WATER VAPOR IMAGERY SHOWING UPPER LEVEL LOW IN MIDDLE TENNESSEE...CLOSE TO THE MEM CWA. VIS SAT LOOP SHOWED PLENTY OF CU DEVELOPING ACROSS THE AREA LATE THIS MORNING. NOT MUCH CHANGES TO THE PREVIOUS FORECASTS AS MODELS CONTINUE TO SHOW THE UPPER LEVEL LOW MOVING WEST. MOISTURE TODAY STILL QUITE LIMITED WITH PW VALUES BETWEEN .9 TO 1 INCHES ACROSS THE FORECAST AREA. LOW LEVEL AND UPPER LEVEL WINDS WILL BECOME MORE SOUTHERLY AS THE UPPER LEVEL LOW MOVES ACROSS THE CWA TOMORROW. MODELS ARE IN A AGREEMENT W/ POSITION OF UPPER LEVEL LOW WHICH IS PROG TO BE OVER SSE PART OF MISSOURI WEDNESDAY EVENING. PW VALUES RISE UP TO 1.45 FOR WEDNESDAY WITH AN LI OF -5...EXPECT TO SEE MORE COVERAGE (ON WED) OF MAINLY AFTERNOON AND EVENING TSRA. WILL CONTINUE W/ SCT COVERAGE. THURSDAY AND FRIDAY...LOW WILL CONTINUE TO BE OVER ARKANSAS. SCATTERED DIURNAL ACTIVITY WILL CONTINUE. AS FAR AS TEMPS...GUIDANCE NUMBERS FAIRLY CLOSE. WILL UNDERCUT HIGHS ON WED BY 1-2 DEGREES AS MORE CLOUDS ARE EXPECTED. NEAR FINAL NUMBERS... MEM 68/87/69/87/69 1424 MKL 61/85/d65/86/65 2424 JBR 63/86/66/86/66 1424 TUP 64/87/67/87/67 2424 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:13 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 47 min |
| Jun 27, 5:59 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 31 min |
| Jun 27, 7:28 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.